Alert archive / Missouri / Flash Flood Warnings in 2009

Flash Flood Warning 43, NWS St. Louis, MO

June 15, 2009Montgomery County, Warren County, Missouri

NWS St. Louis, MO issued this flash flood warning at Jun 15, 2009, 7:41 AM CDT for Montgomery County, Warren County, Missouri. It was in force for 6 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2009, 7:41 AM CDT (12:41 UTC)
Expired
Jun 15, 2009, 1:30 PM CDT
In force
6 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

Counties Montgomery County, MO, Warren County, MO

The radar

The St Louis radar (KLSX), 56 km from the middle of the area, began a volume at 12:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 7:45 AM CDTFLASH FLOOD1 E Jonesburg, MOREPORTS FROM MODOT AS WELL ... I 70 AND ADJACENT OUTER ROADS AT MONTGOMERY WARREN COUNTY LINES UNDER SEVERAL FEET OF WATER AT VARIOUS LOCATIONS ... REPORTS OF CARS INUNDATED AND ABANDONED ALONGSIDE ROADWAYS.
Jun 15, 8:10 AM CDTFLOOD3 S Warrenton, MOHIGHWAY 47 SOUTH FLOODED AND IMPASSABLE IN SPOTS
Jun 15, 8:10 AM CDTFLOODWarrenton, MOHIGHWAY U AT BOONESLICK ROAD FLOODED
Jun 15, 9:23 AM CDTFLASH FLOODHigh Hill, MOPARTS OF I 70 ARE SHUT DOWN WITH WATER OVER THE ROADWAY ACROSS MONTGOMERY COUNTY
Jun 15, 10:04 AM CDTFLASH FLOODHigh Hill, MOPARTS OF I 70 ARE SHUT DOWN WITH WATER OVER THE ROADWAY ACROSS MONTGOMERY COUNTY
Jun 15, 10:14 AM CDTFLASH FLOODMontgomery City, MOPARTS OF HIGHWAY 19 ARE CLOSED DUE TO HIGH WATER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 0.7 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2009-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2009-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1288 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLSX 151241
FFWLSX
MOC139-219-151830-
/O.NEW.KLSX.FF.W.0043.090615T1241Z-090615T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
741 AM CDT MON JUN 15 2009

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI
  WARREN COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 130 PM CDT

* AT 737 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE   
  WARNED AREA. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MONTGOMERY CITY...WARRENTON...WRIGHT CITY...BIG 
  SPRING...DUTZOW...  JONESBURG...MARTHASVILLE...MINEOLA...NEW 
  FLORENCE AND TRUESDALE.

RADAR HAS ESTIMATED THAT AROUND 2 INCHES OF RAINFALL HAS FALLEN OVER 
THE AREA IN A LITTLE OVER AN HOUR...AND ADDITIONAL STORMS CONTAINING 
HEAVY RAINFALL ARE EXPECTED TO MOVE OVER THE AREA WITHIN THE NEXT 
HOUR OR TWO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND...DONT DROWN

&&

LAT...LON 3905 9164 3892 9112 3887 9112 3886 9096
      3860 9097 3870 9133 3876 9165

$$

TILLY
2 follow-up statements
000 
WGUS73 KLSX 151441
FFSLSX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
941 AM CDT MON JUN 15 2009

MOC139-219-151830-
/O.CON.KLSX.FF.W.0043.000000T0000Z-090615T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN MO-MONTGOMERY MO-
941 AM CDT MON JUN 15 2009

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR MONTGOMERY AND WARREN
COUNTIES UNTIL 130 PM CDT...

AT 931 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
DOPPLER RADAR ESTIMATED RAINFALL AMOUNTS IN EXCESS OF 3 INCHES IN A 
BAND GENERALLY ALONG THE INTERSTATE 70 CORRIDOR.

SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...MONTGOMERY CITY...WARRENTON...WRIGHT CITY...BIG SPRING...
DUTZOW...JONESBURG...MARTHASVILLE...MINEOLA...NEW FLORENCE AND
TRUESDALE.

MONTGOMERY COUNTY EMERGENCY MANAGEMENT REPORTS THAT PARTS OF 
INTERSTATE 70 ARE SHUT DOWN IN MONTGOMERY COUNTY DUE TO HIGH WATER.  
PARTS OF THE OUTER SERVICE ROADS ARE UNDER WATER AS WELL. 
ADDITIONALLY...PARTS OF HIGHWAY 19 ARE SHUT DOWN AND MOST LOW WATER 
CROSSINGS ARE UNDER WATER.

THIS IS A DANGEROUS SITUATION  MONTGOMERY COUNTY EMERGENCY 
MANAGEMENT RECOMMENDS THAT PEOPLE RESTRICT NON EMERGENCY TRAVEL 
THROUGH MONTGOMERY COUNTY UNTIL CONDITIONS IMPROVE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY.

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.

&&

LAT...LON 3905 9164 3892 9112 3887 9112 3886 9096
      3860 9097 3870 9133 3876 9165

$$

CARNEY
000 
WGUS73 KLSX 151830
FFSLSX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
130 PM CDT MON JUN 15 2009

MOC139-219-151844-
/O.EXP.KLSX.FF.W.0043.000000T0000Z-090615T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN MO-MONTGOMERY MO-
130 PM CDT MON JUN 15 2009

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR MONTGOMERY AND
WARREN COUNTIES WILL BE ALLOWED TO EXPIRE AT 130 PM CDT...

THE HEAVY RAIN HAS MOVED AWAY FROM THE REGION AND THE EXCESS RUNOFF 
FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS 
IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING 
THE FLOOD THREAT...SO THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3905 9164 3892 9112 3887 9112 3886 9096
      3860 9097 3870 9133 3876 9165

$$

BYRD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 6:29 AM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 15, 6:29 AM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
629 AM CDT MON JUN 15 2009

.DISCUSSION...
/440 AM CDT MON JUN 15 2009/

THE MAIN WX STORY THE NEXT COUPLE OF DAYS WILL BE THE SEVERAL
ROUNDS OF TSRA...WITH THE POTENTIAL NOT ONLY FOR SEVERE BUT ALSO
FOR HEAVY RAINFALL AND POSSIBLE FLASH FLOODING. ONCE THIS PASSES
BY MID WEEK...THEN LOOK FOR SUMMERTIME HEAT AND HUMIDITY TO
ENTER OUR REGION EVEN IF FOR A RELATIVELY BRIEF PERIOD.

CLASSIC SETUP FOR HEAVY RAINFALL WITH AN UNDERLYING THEME ALSO FOR
SEVERE WX POTENTIAL NOW IN PLACE ACROSS THE MID MS VALLEY WITH A
STALLED OUT SFC FRONTAL BOUNDARY ATTM EXPECTED TO SLOWLY DRIFT
NEWD AS A WRMFNT LATER TONIGHT AND INTO TUESDAY. A SERIES OF UPPER
LEVEL DISTURBANCES WILL INTERACT WITH THE VERY MOIST AND UNSTABLE
AIR ALOFT NEAR THE FRONT AND CREATE PRIMARILY TWO MAIN EPISODES
FOR TSRA. THE FIRST IS NOW ONGOING AND WILL CONTINUE THRU AT LEAST
EARLY THIS AFTERNOON WITH LINGERING SCT CONVECTION CONTINUING INTO
THE EARLY EVENING HOURS. AFTER A BRIEF RESPITE FROM THE WX...LOOK
FOR ROUND TWO TO FIRE UP BY LATE EVENING EITHER OVER CNTRL AND WRN
MO AND THEN QUICKLY SPREAD TO MUCH OF THE REST OF THE FA OVERNIGHT
TONIGHT. THIS WILL THEN CONTINUE THRU AT LEAST TUESDAY MORNING...
BECOMING MORE SCT IN COVERAGE HEADING INTO TUESDAY AFTN/EVENING.

HEAVY RAINFALL POTENTIAL IS MAIN CONCERN WITH THIS SETUP...AND
AFTER SOME CONSIDERATION HAVE DECIDED TO HOLD OFF ON ANY FFA THIS
PACKAGE. CURRENTLY FEEL THAT WITH MODERATELY HI FFG VALUES OVER
MUCH OF THE FFA THAT THIS EPISODE TODAY WILL INSTEAD BE A /TABLE
SETTER/ FOR A POTENTIALLY MORE WIDESPREAD FLASH FLOOD EVENT LATER
TONIGHT AND TUESDAY MORNING WITH ROUND TWO. GIVEN THE COMPLEXITIES
INVOLVED IN TRYING TO NAIL DOWN SPECIFICS WITH MCS EVENTS...WILL
DEFER TO THE DAY SHIFT FOR A POSSIBLE FFA ISSUANCE AFTER WE GET A
BETTER HANDLE ON NOT ONLY WHAT FALLS TODAY BUT WHERE ROUND TWO
WILL GET GOING TONIGHT.

ONCE WE GET THE RAIN ALL OUT OF HERE...THE HEAT WILL THEN BUILD AS
H500 RIDGE GETS ITS OPPORTUNITY TO BUILD IN AS NRN CONUS TROF
PUSHES OFF TO THE E. BY THURSDAY...A PRETTY GOOD SETUP FOR VERY
WARM TEMPS WITH SWLY SFC WINDS IN THE WAKE OF THE WRMFNT PUSHING
N...A STRONG MID LEVEL CAP WHERE H700 TEMPS ARE AROUND +13C WHICH
SHOULD EFFECTIVELY PREVENT MUCH IN THE WAY OF ANY PCPN...AND DRY
RH VALUES THRU THE COLUMN. H850 TEMPS WILL BE AROUND +23 TO +24C
BY THURSDAY AFTERNOON...AND THIS ALL POINTS TO WIDESPREAD MAX
TEMPS IN THE MID 90S WITH STL CITY FLIRTING WITH UPPER 90S.
COMBINED WITH THE HUMIDITY...HEAT INDICES LIKELY WILL EXCEED 100F
FOR THE FIRST TIME THIS YEAR AND PERHAPS 105F IN STL CITY. STAY
TUNED.

TES

&&

.AVIATION...
/611 AM CDT MON JUN 15 2009/
FOR THE 12Z TAFS...SHRA/TSRA SPREAD ACROSS MUCH OF MO THIS MORNING WILL
CONTINUE TO AFFECT THE TAF SITES FOR MUCH THE MORNING. THESE TSRA
ARE EXPECTED TO MOVE SE BY THE AFTERNOON HOURS. THE LATE AFTERNOON
AND EVENING HOURS SHOULD BE DRY WITH ANOTHER ROUND OF TSRA MOVING
INTO THE REGION AFTER MIDNIGHT TONIGHT. FORECAST SOUNDINGS WOULD
SUGGEST LOW MVFR TO IFR CIGS POSSIBLE AT COU...STL AND SUS AHEAD
OF TSRA. HAVE ONLY SCT MENTIONED ATTM DUE TO UNCERTAINTIES.

TILLY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 15, 4:00 AM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
400 AM CDT MON JUN 15 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-161200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
400 AM CDT MON JUN 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED...PRIMARILY THROUGH
EARLY THIS AFTERNOON AND AGAIN FROM LATE THIS EVENING THROUGH
LATE TONIGHT. STRONG TO SEVERE STORMS ARE POSSIBLE WITH THE
POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. IN ADDITION...LOCALLY
HEAVY RAINFALL WHICH COULD LEAD TO FLASH FLOODING WILL BE A
CONCERN. SEE THE HYDROLOGIC OUTLOOK PRODUCT FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED ON TUESDAY. STRONG TO
SEVERE STORMS ARE POSSIBLE WITH THE POTENTIAL FOR LARGE HAIL AND
DAMAGING WINDS. IN ADDITION...LOCALLY HEAVY RAINFALL WHICH COULD
LEAD TO FLASH FLOODING WILL BE A CONCERN AS 2 TO LOCALLY 4 INCHES
OF RAINFALL APPEAR LIKELY ACROSS THE AREA DURING THIS PERIOD. SEE
THE HYDROLOGIC OUTLOOK PRODUCT FOR SPECIFIC DETAILS.

THUNDERSTORMS WILL AGAIN BE POSSIBLE ON FRIDAY.

ADDITIONALLY...HEAT INDEX READINGS BETWEEN 100 AND 105 DEGREES
WILL BE POSSIBLE ON THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE MAINLY FOR PORTIONS OF CENTRAL AND
SOUTHEASTERN MISSOURI AS WELL AS THE ST. LOUIS METRO AREA.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 6:07 AM CDTFlash Flood WarningLSXCallaway6 hr
Jun 15, 8:28 AM CDTAreal Flood AdvisoryLSXBoone6 hr
Jun 15, 8:54 AM CDTAreal Flood AdvisoryLSXFranklin, Jefferson, Saint Charles, Saint Louis, City of Saint Louis4 hr
Jun 15, 9:03 AM CDTSevere Thunderstorm WarningLSXCrawford, Iron, Reynolds42 min
Jun 15, 9:09 AM CDTFlash Flood WarningLSXFranklin, Jefferson, Saint Charles, Saint Louis, City of Saint Louis6 hr
Jun 15, 9:44 AM CDTSevere Thunderstorm WarningLSXIron, Reynolds, Saint Francois46 min
Jun 15, 10:25 AM CDTSevere Thunderstorm WarningLSXIron, Madison50 min
Jun 15, 11:25 AM CDTSevere Thunderstorm WarningLSXCrawford, Iron, Washington50 min
Jun 15, 12:03 PM CDTAreal Flood AdvisoryLSXCrawford6 hr
Jun 15, 12:05 PM CDTTornado WarningLSXReynolds25 min
Jun 15, 12:27 PM CDTTornado WarningLSXReynolds33 min
Jun 15, 12:55 PM CDTTornado WarningLSXIron, Reynolds50 min
Jun 15, 3:01 PM CDTAreal Flood WarningLSXSaint Charles, Saint Louis4 hr
Jun 15, 3:42 PM CDTFlash Flood WatchLSXAudrain, Boone, Callaway, Cole, Crawford, Franklin and 23 more20 hr
Jun 15, 5:53 PM CDTRiver Flood WarningLSXReynolds51 hr
Jun 15, 6:39 PM CDTAreal Flood WarningLSXSaint Charles6 hr

Nearby

Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.